J. D. VELDHUIS, M.D.
To the editor: The report of tamoxifen therapy in advanced breast cancer by Kiang and Kennedy (1) provides important data on hormonal therapy. The early appearance of hypercalcemia in two of their patients, however, may not have been sufficiently emphasized.
In our prospective use of this agent, three of the first five patients with extensive osteolytic metastases developed hypercalcemia within 2 weeks of initiating therapy. Reports in the European literature reveal that hypercalcemia appears in as many as 20% of patients, frequently at the onset of therapy, and sometimes reverses despite continuation of treatment (2). The time-course of appearance of
Learn more about subscription options.
Register Now for a free account.
VELDHUIS JD. Tamoxifen and Hypercalcemia. Ann Intern Med. 1978;88:574–575. doi: 10.7326/0003-4819-88-4-574_2
Download citation file:
Published: Ann Intern Med. 1978;88(4):574-575.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only